Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 166, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 26, 2008, 4:41 PM EDT for Fayette County, Union County, Wayne County, Indiana. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2008, 4:41 PM EDT (20:41 UTC)
- Expired
- Jun 26, 2008, 5:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Fayette County, IN, Union County, IN, Wayne County, IN
The radar
The Indianapolis radar (KIND), 96 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 5:40 PM EDT | TSTM WND DMG | Richmond, IN | 1 TREE DOWN LARGE LIMBS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1072 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KILN 262041
SVRILN
INC041-161-177-262145-
/O.NEW.KILN.SV.W.0166.080626T2041Z-080626T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
441 PM EDT THU JUN 26 2008
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAYETTE COUNTY IN EAST CENTRAL INDIANA...
UNION COUNTY IN EAST CENTRAL INDIANA...
WAYNE COUNTY IN EAST CENTRAL INDIANA...
* UNTIL 545 PM EDT.
* AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 18 MILES NORTH OF FRANKLIN TO 18 MILES WEST OF
GLENWOOD...MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
HAGERSTOWN...
DUBLIN...
CAMBRIDGE CITY...
CONNERSVILLE...
FOUNTAIN CITY...
CENTERVILLE...
WEST COLLEGE CORNER...
RICHMOND...
IN ADDITION...FRANKLIN...FALMOUTH...BENTONVILLE...MOUNT AUBURN...
ECONOMY...GLENWOOD...EAST GERMANTOWN AND JACKSONBURG ARE NEAR THE
PATH OF THESE SEVERE THUNDERSTORMS.
THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3979 8531 3979 8530 3980 8523 3986 8523
3991 8521 4001 8521 4001 8520 4002 8482
3951 8483 3951 8503 3952 8503 3951 8531
TIME...MOT...LOC 2041Z 269DEG 23KT 4023 8516 3957 8557
$$1 follow-up statement
000
WWUS51 KILN 262124
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
524 PM EDT THU JUN 26 2008
INC041-161-177-262145-
/O.CON.KILN.SV.W.0166.000000T0000Z-080626T2145Z/
WAYNE IN-FAYETTE IN-UNION IN-
524 PM EDT THU JUN 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR UNION...FAYETTE AND WAYNE COUNTIES IN EAST CENTRAL INDIANA...
AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS HAD WEAKENED BUT WAS STILL CAPABLE
OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ECONOMY TO GLENWOOD...MOVING EAST
AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
CONNERSVILLE...CENTERVILLE...FOUNTAIN CITY...WEST COLLEGE CORNER...
RICHMOND AND LIBERTY.
IN ADDITION...COLUMBIA...GREENS FORK...BEESONS...METTEL FIELD...
WILLIAMSBURG...WATERLOO...ALPINE AND NULLTOWN ARE NEAR THE PATH OF
THESE STORMS.
THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3979 8531 3979 8530 3980 8523 3986 8523
3991 8521 4001 8521 4001 8520 4002 8482
3951 8483 3951 8503 3952 8503 3951 8531
TIME...MOT...LOC 2124Z 269DEG 23KT 4001 8499 3957 8523
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:17 PM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jun 26, 1:17 PM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 117 PM EDT THU JUN 26 2008 .SYNOPSIS... A MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS THE REGION THROUGH THE END OF THE WEEK. AS WEAK DISTURBANCES MOVE ACROSS THE AREA...SHOWERS AND THUNDERSTORMS WILL OCCUR. A COLD FRONT WILL CROSS THE REGION ON SATURDAY AND SATURDAY NIGHT...PUTTING AN END TO THUNDERSTORM ACTIVITY AND ALLOWING COOLER AND DRIER AIR TO ENTER THE OHIO VALLEY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SOME CIRCULATION NOTED ON SATELLITE IMAGES WITH COMPLEX CURRENTLY OVER NORTHWEST INDIANA. THE 12Z NAM SEEMS TO BE PICKING UP ON THIS...BRINGING ASSOCIATED MID LEVEL SHORT WAVE SOUTHEAST ACROSS OUR AREA THROUGH TONIGHT. AS AIRMASS DESTABILIZES THROUGH THIS AFTERNOON...EXPECT TO SEE SOME ISOLATED THUNDERSTORM DEVELOPMENT THROUGH MID AFTERNOON...WITH BETTER DEVELOPMENT AS BETTER FORCING MOVES IN WITH SHORT WAVE LATE THIS AFTERNOON AND EVENING. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... ACTIVITY THAT IS AROUND THIS AFTERNOON SHOULD DROP OFF WITH A DIURNAL MINIMUM BUT IT IS DIFFICULT TO SAY THAT STRONG STORMS MAY NOT LINGER INTO THE OVERNIGHT HOURS OR THAT MID LEVEL ENERGY COULDNT SPARK CONTINUED ACTIVITY. MODELS ARE IN OVERALL AGREEMENT ON THE PATTERN BUT CANT COME TO THE CONSENSUS ON PLACEMENT DUE TO THE ZONAL FLOW AND NEBULOUS PLACEMENT OF MID LEVEL S/W ENERGY. OVERNIGHT LOWS SHOULD CONTINUE TO SEE A SLIGHT INCREASE TONIGHT AND TOMORROW NIGHT...HANGING TOUGH IN THE UPPER 60S TO AROUND 70. NAM IS SHOWING SHOWERS ON FRIDAY WILL KEEP HIGH TEMPS LIMITED TO AROUND 80 BUT THIS APPEARS TOO FAR OFF. DID NOT RAISE TEMPS TO THE 90S AS SHOWN BY GFS AND FWC NUMBERS BUT KEPT A SOLUTION CLOSER TO PREVIOUS FORECAST WITH UPPER 80S. THE FRONTAL PASSAGE ON SATURDAY WILL LIKELY OCCUR LATER IN THE DAY WITH STORMS FIRING AHEAD OF IT. NAM SHOWING AN INITIAL PRESSURE TROUGH WITH A DISASSOCIATED WIND SHIFT AND ACTUAL FRONT LATER IN THE EVENING...POSSIBLY SPARKING A SECOND ROUND OF CONVECTION. IT IS TOO EARLY IN THE FORECAST PROCESS TO SAY THAT THIS WOULD OCCUR. GFS IS A BIT TOO UNREALISTIC IN BRINGING A SECOND CLOSED LOW UP LATE OVERNIGHT SATURDAY/EARLY SUNDAY. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... AFTER COLD FRONT SAT NIGHT...UPPER FLOW WORKS IN THOUGH THE WINDS TAKE THEIR TIME TO SHIFT TO THE NW. COOLEST AIR OVER OHIO VALLEY WILL OCCUR ON MONDAY WITH A GRADUAL WARMUP EXPECTED ON DAYTIME HIGHS. NIGHTTIME MINS SHOULD FALL IN THE 60-65 RANGE THAT WAS ALREADY IN THE FORECAST. ONLY REAL CHANGES MADE TO THE EXTENDED WAS TO CUT THE TEMPERATURES GRADIENT ON TUESDAY AS A REINFORCING THERMAL TROUGH WILL CROSS THE REGION AND COLD POOL ALOFT WOULD NOT ALLOW FOR HIGHS IN THE SW TO REACH THE UPPER 80S. && .AVIATION /17Z THURSDAY THROUGH MONDAY/... ISOLATED THUNDERSTORMS ARE DEVELOPING EARLY THIS AFTERNOON ACROSS AREA IN UNSTABLE AIRMASS. BETTER FORCING WILL WORK INTO THE AREA FROM THE WEST THROUGH LATE AFTERNOON AS MID LEVEL SHORT WAVE APPROACHES. WILL HANDLE CURRENT ACTIVITY WITH A TEMPO CB AND THEN GO WITH A VCTS THIS EVENING WITH THE STRONGER UPPER LEVEL FORCING. ANY THUNDERSTORM ACTIVITY SHOULD THEN TAPER OFF OVERNIGHT. OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH SUNDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...FRANKS NEAR TERM...JGL SHORT TERM...FRANKS LONG TERM...FRANKS AVIATION...JGL
Hazardous weather outlook, Jun 26, 4:28 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 428 PM EDT THU JUN 26 2008 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-051-053-060>063- 070>073-077>082-088-270915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-DARKE-MIAMI-CLARK-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-BUTLER-WARREN-CLINTON-ROSS-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 428 PM EDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. THE ATMOSPHERE HAS BECOME SUFFICIENTLY UNSTABLE TO ALLOW SOME THUNDERSTORMS TO REACH SEVERE LIMITS WITH DAMAGING WIND GUSTS AND HAIL TO THE SIZE OF NICKELS. THE THREAT OF SEVERE WEATHER WILL DIMINISH LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL CROSS THE REGION LATE SATURDAY. SHOWERS AND THUNDERSTORMS AHEAD OF IT AND ALONG IT MAY PRODUCE DAMAGING WIND OR LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ026-034-035-043>046-052-054>056-064-065-074-270915- HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION OH-DELAWARE-CHAMPAIGN- MADISON-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-HOCKING- 428 PM EDT THU JUN 26 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. THE ATMOSPHERE HAS BECOME SUFFICIENTLY UNSTABLE TO ALLOW SOME THUNDERSTORMS TO REACH SEVERE LIMITS WITH DAMAGING WIND GUSTS AND HAIL TO THE SIZE OF NICKELS. THE THREAT OF SEVERE WEATHER WILL DIMINISH LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL CROSS THE REGION LATE SATURDAY. SHOWERS AND THUNDERSTORMS AHEAD OF IT AND ALONG IT MAY PRODUCE DAMAGING WIND OR LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 26, 11:34 AM EDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1134 AM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM FLOOD 2 SE BALTIMORE 39.83N 82.57W
06/26/2008 FAIRFIELD OH FIRE DEPT/RESCUE
STATE ROUTE 37 IS CLOSED 1 MILE SOUTH OF ROUTE 256 DUE TO
THE WALNUT CREEK OUT OF ITS BANKS. WATER DEPTH ON THE
ROAD IS 2 TO 3 FEET.
&&
SHOBE2Special weather statement, Jun 26, 1:30 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 130 PM EDT THU JUN 26 2008 KYZ092-093-096-OHZ078-261800- CAMPBELL KY-KENTON KY-PENDLETON KY-CLERMONT OH- 130 PM EDT THU JUN 26 2008 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN CLERMONT...NORTHEASTERN PENDLETON...KENTON AND CAMPBELL COUNTIES THROUGH 200 PM EDT... AT 127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR CAMPBELL COUNTY LAKE...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... ALEXANDRIA...GUBSER MILL...IVOR...CALIFORNIA...MOSCOW...MENTOR...NEW RICHMOND...BLAIRSVILLE...NEW PALESTINE...NICHOLSVILLE...LINDALE AND AMELIA.
Local storm report, Jun 26, 2:24 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
224 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG COLUMBUS 39.99N 82.99W
06/26/2008 FRANKLIN OH PUBLIC
SEVERAL TREES DOWN
0330 AM TSTM WND DMG LANCASTER 39.72N 82.60W
06/26/2008 FAIRFIELD OH TRAINED SPOTTER
SEVERAL LARGE TREES DOWN
0500 AM TSTM WND DMG 5 NE LOGAN 39.59N 82.34W
06/26/2008 HOCKING OH EMERGENCY MNGR
ABOUT 40 LARGE TREES DOWNED
&&Local storm report, Jun 26, 2:45 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
245 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLOOD BALTIMORE 39.85N 82.61W
06/26/2008 FAIRFIELD OH TRAINED SPOTTER
SEVERAL ROADS STILL UNDER 2 FEET OF WATER.
&&
JDRLocal storm report, Jun 26, 4:33 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
433 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL VANCEBURG 38.59N 83.32W
06/26/2008 E0.88 INCH LEWIS KY LAW ENFORCEMENT
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 5:27 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin, Union | 48 min |
| Jun 26, 6:00 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Franklin, Ohio, Ripley | 60 min |
| Jun 26, 6:26 PM EDT | Areal Flood Advisory | ILN | Ripley | 2 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.